Linear IgA bullous dermatosis following human papillomavirus vaccination

Section of Dermatology, JA Shizuoka Koseiren Enshu Hospital, Hamamatsu 430-0929, Japan.
European journal of dermatology : EJD 10/2012; 22(6). DOI: 10.1684/ejd.2012.1851
Source: PubMed
26 Reads
  • Source
    [Show abstract] [Hide abstract]
    ABSTRACT: The human papilloma virus (HPV) vaccines were introduced to reduce the incidence of cervical cancer. The bivalent vaccine is effective against HPV-16, -18, -31, -33 and -45 while the quadrivalent vaccine is effective against HPV-16, 18, 31, 6 and 11 types. The immunisation, recommended for adolescent females, has led to high vaccine coverage in many countries. Along with the introduction of the HPV vaccines, several cases of onset or exacerbations of autoimmune diseases following the vaccine shot have been reported in the literature and pharmacovigilance databases, triggering concerns about its safety. This vaccination programme, however, has been introduced in a population that is at high risk for the onset of autoimmune diseases, making it difficult to assess the role of HPV vaccine in these cases and no conclusive studies have been reported thus far. We have thus analysed and reviewed comprehensively all case reports and studies dealing with either the onset of an autoimmune disease in vaccinated subject or the safety in patients with autoimmune diseases to define the role of the HPV vaccines in these diseases and hence its safety. A solid evidence of causal relationship was provided in few cases in the examined studies, and the risk vs. benefit of vaccination is still to be solved. The on-going vigilance for the safety of this vaccine remains thus of paramount importance.
    Autoimmunity reviews 01/2014; 13(7). DOI:10.1016/j.autrev.2014.01.054 · 7.93 Impact Factor
  • Source
    Journal of the American Academy of Dermatology 05/2014; 70(5):e113-4. DOI:10.1016/j.jaad.2013.11.040 · 4.45 Impact Factor
  • [Show abstract] [Hide abstract]
    ABSTRACT: Lichenoid drug reactions have been linked to a long and growing list of medications, most of which are used mainly in adults, making these reactions exceedingly rare in children. To the best of our knowledge, this case report is the first of a lichenoid drug eruption in a child after human papillomavirus vaccination. © 2015 Wiley Periodicals, Inc.
    Pediatric Dermatology 02/2015; 32(2). DOI:10.1111/pde.12516 · 1.02 Impact Factor